Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 23, 2014, 5:24 AM CST for 4 parishes in Louisiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 23, 2014, 5:24 AM CST (11:24 UTC)
- Expired
- Feb 23, 2014, 6:15 AM CST
- In force
- 51 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 5:37 AM CST | HAIL 1.25 | Prairieville, LA | HAIL UP TO HALF DOLLAR COIN REPORTED BY PRAIRIEVILLE FIRE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2696 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401 WUUS54 KLIX 231124 SVRLIX LAC005-033-047-063-231215- /O.NEW.KLIX.SV.W.0010.140223T1124Z-140223T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 524 AM CST SUN FEB 23 2014 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ASCENSION PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF GONZALES... SOUTHEASTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA... EAST CENTRAL IBERVILLE PARISH IN SOUTHEAST LOUISIANA... SOUTHWESTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA... * UNTIL 615 AM CST * AT 524 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARVILLE...OR 8 MILES SOUTH OF OAK HILLS PLACE...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRAIRIEVILLE AND WHITEHALL PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND PHOTOS. && LAT...LON 3048 9072 3023 9061 3019 9110 3030 9115 TIME...MOT...LOC 1124Z 253DEG 23KT 3026 9103 $$ 7/ARM
2 follow-up statements
473
WWUS54 KLIX 231136
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
536 AM CST SUN FEB 23 2014
LAC047-231146-
/O.CAN.KLIX.SV.W.0010.000000T0000Z-140223T1215Z/
IBERVILLE LA-
536 AM CST SUN FEB 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR IBERVILLE PARISH IS
CANCELLED...
LAT...LON 3048 9072 3023 9061 3020 9101 3027 9104
3031 9102 3032 9106 3033 9106
TIME...MOT...LOC 1136Z 253DEG 23KT 3028 9094
$$
LAC005-033-063-231215-
/O.CON.KLIX.SV.W.0010.000000T0000Z-140223T1215Z/
ASCENSION LA-EAST BATON ROUGE LA-LIVINGSTON LA-
536 AM CST SUN FEB 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR LIVINGSTON...EAST BATON ROUGE AND ASCENSION PARISHES...
AT 536 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR PRAIRIEVILLE...OR NEAR GONZALES...MOVING
EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITEHALL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3048 9072 3023 9061 3020 9101 3027 9104
3031 9102 3032 9106 3033 9106
TIME...MOT...LOC 1136Z 253DEG 23KT 3028 9094
$$
7/ARM309
WWUS54 KLIX 231155
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
555 AM CST SUN FEB 23 2014
LAC033-231204-
/O.CAN.KLIX.SV.W.0010.000000T0000Z-140223T1215Z/
EAST BATON ROUGE LA-
555 AM CST SUN FEB 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST BATON ROUGE PARISH IS
CANCELLED...
LAT...LON 3034 9093 3034 9090 3036 9090 3036 9092
3048 9072 3023 9061 3021 9090 3034 9094
TIME...MOT...LOC 1154Z 253DEG 23KT 3031 9082
$$
LAC005-063-231215-
/O.CON.KLIX.SV.W.0010.000000T0000Z-140223T1215Z/
ASCENSION LA-LIVINGSTON LA-
555 AM CST SUN FEB 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR LIVINGSTON AND ASCENSION PARISHES...
AT 554 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES WEST OF WHITEHALL...OR 8 MILES
NORTHEAST OF GONZALES...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3034 9093 3034 9090 3036 9090 3036 9092
3048 9072 3023 9061 3021 9090 3034 9094
TIME...MOT...LOC 1154Z 253DEG 23KT 3031 9082
$$
7/ARMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 8:11 PM CST, 9 hours 13 minutes earlier.
Area forecast discussion, Feb 22, 8:11 PM CST, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
811 PM CST SAT FEB 22 2014
.SOUNDING DISCUSSION...
NO PROBLEMS WITH LAUNCH. HAD A SMALL CUB SCOUT GROUP OBSERVE FLIGHT
THIS EVENING. COLUMN WAS BEGINNING TO SATURATE FROM TOP-DOWN AS
PROFILE BELOW 500 MB REMAINS DRY BUT SATURATED ABOVE. PRECIPITABLE
WATER HAS RISEN TO 0.52 INCHES FROM MORNING SOUNDING. A SHALLOW
SURFACE BASED ADIABATIC LAPSE RATE TO 1600 FT THEN ISOTHERMAL
INVERSION TO 5600 FT IN A LAYER APPEARS TO BE ONSET OF ISENTROPIC
LIFT PROCESS. A STEEP LAPSE RATE THEN PROCEEDS TO BASE OF ELEVATED
SATURATED LAYER AT 480 MB WHERE THICKENING CIRRUS DECK EXISTED AT
LAUNCH. WIND PROFILE SHOWED LIGHT SE WINDS AT SURFACE VEERING TO
SW 10-35KT FROM 3500 TO 10KFT...W 35-105 KT FROM 10KFT TO
TROPOPAUSE AT 40.3KFT. PEAK WIND 264/104 KT AT 39.2KFT. BALLOON
BURST AT 7.8 MB AT AN ALTITUDE OF 32629 M/20.2 MILES UP OVER
KEESLER AFB 54 MILES ENE DOWNWIND. 24/RR
&&
.PREV DISCUSSION... /ISSUED 223 PM CST SAT FEB 22 2014/
SYNOPSIS...
A PERIOD OF UNSETTLED WEATHER IS EXPECTED THIS WEEK ALONG WITH A
RETURN TO COOLER TEMPERATURES DURING THE MID AND LATE WEEK PERIOD.
CYCLONIC FLOW AROUND AN UPPER LOW OVER THE HUDSON BAY REGION WILL
DOMINATE THE UPPER LEVEL PATTERN ACROSS THE EASTERN HALF OF THE
COUNTRY DURING THE PERIOD. A SERIES OF RELATIVELY WEAK DISTURBANCES
IN THE FAST FLOW ALOFT ALONG WITH FRONTAL BOUNDARIES PUSHING
ACROSS THE REGION WILL RESULT A NUMBER OF RAIN CHANCES FOR THE AREA.
SHORT TERM...
A FRONTAL BOUNDARY LINGERING ACROSS THE CENTRAL GULF OF MEXICO
TODAY WILL RETURN NORTHWARD AS A WARM FRONT TONIGHT AND APPROACH
THE COASTAL AREAS OF LOUISIANA LATE TONIGHT AND EARLY SUNDAY. IT
APPEARS THAT THE BOUNDARY/S JOURNEY WAS ALREADY GETTING UNDERWAY
AS HIGHER DEW POINTS WERE BEGINNING TO ADVECT NORTHWARD OVER THE
GULF AND VISIBLE SATELLITE IMAGERY WAS INDICATING CLOUDS OVER THE
WESTERN GULF BEGINNING TO SURGE TO THE NORTH AS WELL. AS THE WARM
FRONT APPROACHES THE AREA LATER TONIGHT...A WEAK MID/UPPER LEVEL
DISTURBANCE WILL ADVANCE TOWARD THE REGION IN THE FAST WESTERLY
FLOW ALOFT. INCREASING LIFT ASSOCIATED WITH THIS FEATURE WILL ACT
UPON INCREASING AND DEEPENING MOISTURE RESULTING IN THE
DEVELOPMENT OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS AFTER
MIDNIGHT TONIGHT...BUT MAINLY LATE TONIGHT TOWARD DAYBREAK AND
INTO THE MORNING HOURS SUNDAY. LOW LEVEL CONVERGENCE ASSOCIATED WITH THE
WARM FRONT WILL HELP FOCUS THE CONVECTIVE ACTIVITY ACROSS SOUTH
LOUISIANA AND SOUTH MISSISSIPPI. LOCALIZED HEAVY RAINFALL AMOUNTS
WILL BE POSSIBLE DURING THE LATE NIGHT AND MORNING HOURS WITH
FORECAST PRECIPITABLE WATERS VALUES IN EXCESS OF 1.6 INCHES. IT
WOULD APPEAR THAT THE THREAT OF ANY SEVERE WEATHER WILL BE SMALL
DURING THE PERIOD AS THUNDERSTORMS SHOULD PRIMARILY BE ELEVATED.
HOWEVER...COLDER TEMPERATURES IN THE MID LEVELS COULD ALLOW FOR
SOME HAIL WITH ANY STRONGER STORMS. RAIN CHANCES WILL BEGIN TO
DECREASE IN THE AFTERNOON HOURS AND ESPECIALLY SO BY EVENING.
ISOLATED SHOWERS CANNOT BE RULED OUT MONDAY AND MONDAY NIGHT AS A
FRONTAL BOUNDARY WILL LINGER ACROSS THE AREA. HOWEVER A BETTER
CHANCE FOR RAIN WILL BE IN THE OFFING TUESDAY AND TUESDAY NIGHT AS
ANOTHER MID/UPPER LEVEL DISTURBANCE TRAVERSES THE REGION AND A
STRONGER COLD FRONT MOVES ACROSS THE AREA AND PUSHES INTO THE
GULF. THIS FRONT WILL BRING A RETURN TO BELOW NORMAL TEMPERATURES. 11
LONG TERM...
A PERIOD OF BELOW NORMAL TEMPERATURES CAN BE EXPECTED DURING THE
LAST HALF OF THE WORK WEEK IN THE WAKE OF A COLD FRONT. SOME
SHOWERS MAY AFFECT THE COASTAL WATERS WEDNESDAY INTO THURSDAY AS
ANOTHER UPPER LEVEL DISTURBANCES PASSES THROUGH THE REGION...HOWEVER
MOST LAND AREAS SHOULD REMAIN DRY. THE NEXT CHANCE FOR RAIN WILL
COME FRIDAY AND FRIDAY NIGHT AS AN MID LEVEL SHORT WAVE TROUGH AND
AN ASSOCIATED SURFACE LOW MOVE THROUGH THE LOWER MISSISSIPPI
VALLEY AND CENTRAL GULF COAST REGION. DRIER WEATHER WILL RETURN
FOR NEXT WEEKEND WITH NEAR NORMAL TEMPERATURES. 11
AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH EARLY TONIGHT WITH
ONLY A CONTINUED STREAM OF HIGH CLOUDS. LOW LEVEL MOISTURE AND LIFT
WILL INCREASE FROM SOUTHWEST TO NORTHEAST LATE THIS EVENING THROUGH
SUNDAY MORNING RESULTING IN AREAS OF RAIN AND SOME EMBEDDED TSRA.
WITH PROBABILITY OF TSRA LOW FOR ANY GIVEN TIME AND PLACE...HAVE
LEFT THUNDER OUT OF THE TAFS FOR NOW. HOWEVER...EXPECT MVFR TO IFR
CONDITIONS STARTING AROUND 06Z SUNDAY WITH THE LOWEST CIGS/VSBY
SETTING IN AFTER 10Z AND PREVAILING THROUGH AT LEAST SUNDAY
MORNING. 95
MARINE...
A LARGE SURFACE HIGH PRESSURE RIDGE OVER THE SOUTHEAST STATES WILL
CONTINUE TO GRADUALLY SHIFT EASTWARD TONIGHT. A WARM FRONT WILL MOVE
NORTH NEAR THE COAST TONIGHT AND JUST INLAND FROM THE COAST ON
SUNDAY. THIS WILL CAUSE WINDS TO BECOME EASTERLY SOUTHEASTERLY
TONIGHT AND THEN SOUTH TO SOUTHWESTERLY AROUND 10 KNOTS ON SUNDAY.
WAVES WILL BE MOSTLY IN 1 TO 3 FEET RANGE DURING THIS TIME...BUT
WILL BE HIGHER NEAR ANY ISOLATED TO SCATTERED THUNDERSTORMS LATE
TONIGHT THROUGH SUNDAY EVENING.
A WEAK COLD FRONT IS EXPECTED TO PUSH THROUGH SUNDAY NIGHT INTO
MONDAY MORNING WITH A PERIOD OF LIGHTER WINDS EXPECTED MONDAY NIGHT
INTO TUESDAY. ANOTHER WEAK LOW PRESSURE SYSTEM IS EXPECTED TO MOVE
THROUGH TUESDAY BRINGING WITH IT SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WITH A MUCH STRONGER COLD FRONT EXPECTED TO MOVE
THROUGH THE CENTRAL GULF COAST REGION TUESDAY NIGHT AND WEDNESDAY
MORNING. A STRONG PRESSURE GRADIENT IS LIKELY TO DEVELOP IN THE WAKE
OF THIS FRONT AS HIGH PRESSURE BUILDS IN ALONG WITH COLDER AIR...AND
SMALL CRAFT ADVISORIES MAY BE NEEDED. 95
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
ONGOING RIVER FLOODING
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 49 71 53 65 / 60 70 20 20
BTR 54 74 56 69 / 60 70 20 20
ASD 53 73 56 70 / 60 80 20 20
MSY 57 74 59 70 / 60 80 20 20
GPT 55 71 57 70 / 60 80 30 20
PQL 52 70 56 70 / 60 80 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Feb 23, 5:15 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 515 AM CST SUN FEB 23 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-232315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 515 AM CST SUN FEB 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS MORNING INTO THE AFTERNOON BEFORE DIMINISHING DURING THE LATE AFTERNOON AND EVENING. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO SIZE OF QUARTERS AND FREQUENT LIGHTNING. IN ADDITION...BANDS OF HEAVIER RAINFALL MAY TEMPORARILY STALL OVER SOME AREAS RESULTING IN A THREAT OF VERY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING OF LOW LYING AND POORLY DRAINED AREAS. THE AREA MOST LIKELY TO EXPERIENCE LOCALIZED FLASH FLOODING IS NORTH AND WEST OF LAKE PONTCHARTRAIN INTO SOUTH MISSISSIPPI WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM. SOME URBAN FLOODING OF STREETS AND CANALS IS ALSO POSSIBLE SOUTH OF LAKE PONTCHARTRAIN...MAINLY DURING THE EARLY TO MID MORNING HOURS. SEVERAL AREA RIVERS AND STREAMS REMAIN NEAR OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILS. ADDITIONAL RIVERS COULD RISE TO NEAR BANKFULL OR INTO FLOOD STATUS LATER DEPENDING ON WHERE HEAVIER RAINFALL OCCURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT AND AGAIN FRIDAY INTO FRIDAY NIGHT. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. CONDITIONS MAY BECOME HAZARDOUS FOR SMALL CRAFT IN THE WAKE OF A COLD FRONT LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. SOME AREA RIVERS AND STREAMS ARE EXPECTED TO BE NEAR OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 22/TD
In the hours before
Special weather statement, Feb 23, 4:34 AM CST, 50 minutes before
LAZ046>048-231115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 434 AM CST SUN FEB 23 2014 ...STRONG THUNDERSTORM MOVING EAST AFFECTING WEST BATON ROUGE PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH... AT 434 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF PLAQUEMINE...OR ABOUT 4 MILES NORTHWEST OF BAYOU SORREL...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BAYOU SORREL...PLAQUEMINE...WHITE CASTLE...CARVILLE AND GARDERE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. 7/ARM
Special weather statement, Feb 23, 5:10 AM CST, 14 minutes before
LAZ046-048-049-231200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 510 AM CST SUN FEB 23 2014 ...STRONG THUNDERSTORM MOVING EAST AFFECTING ASCENSION PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH... AT 511 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PLAQUEMINE...OR ABOUT 4 MILES WEST OF CARVILLE...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CARVILLE... GEISMER...PRAIRIEVILLE AND GONZALES THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. 7/ARM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:30 AM CST | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 12 hr |
| Feb 23, 5:07 AM CST | Special Marine Warning | LIX | 23 min | |
| Feb 23, 6:14 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint John the Baptist, Tangipahoa | 46 min |
| Feb 23, 6:23 AM CST | Special Marine Warning | LIX | 82 min | |
| Feb 23, 6:39 AM CST | Flash Flood Warning | LIX | Jefferson, Plaquemines, Saint Bernard, Saint Charles | 111 min |
| Feb 23, 7:02 AM CST | Special Marine Warning | LIX | 118 min | |
| Feb 23, 7:24 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 66 min |
| Feb 23, 7:55 AM CST | Flash Flood Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Charles, Terrebonne | 110 min |
| Feb 23, 9:16 AM CST | River Flood Warning | LIX | East Baton Rouge | 48 hr |
| Feb 23, 10:43 AM CST | Areal Flood Advisory | LIX | Livingston, Tangipahoa | 2 hr |
| Feb 23, 10:44 AM CST | Special Marine Warning | LIX | 31 min | |
| Feb 23, 11:13 AM CST | Special Marine Warning | LIX | 47 min | |
| Feb 23, 11:45 AM CST | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Livingston | 2 hr |
| Feb 23, 12:50 PM CST | Special Marine Warning | LIX | 115 min | |
| Feb 23, 2:43 PM CST | Special Marine Warning | LIX | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.